MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens, -12.00/+1.5/089 (sphere/cylinder/axis), into the patients right eye (od).The lens had excessive vaulting and shallow ac.The lens remained implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A2: unk a3: unk a4: unk a5: unk a6: unk b3: unk d6a: unk d6b: unk h6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: h6: health impact- clinical code: 4581 - significant reduction of irido-corneal angles.Corrected data: b5: the reporter indicated the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens, -12.00/+1.5/089 (sphere/cylinder/axis), into the patients right eye (od) on (b)(6) 2023.The lens was removed on (b)(6)2 023 due to excessive vaulting and significant reduction of irido-corneal angles.The lens was replaced with a shorter lens and the problem was resolved.The ac had more stable depth after exchange, normal iop, vault and ac depth much improved.The cause of the event was due to patient-related factor.The device did not fail to perform as intended.Claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5-the reporter indicated that the surgeon implanted a 12.6mm vticm5_12.6 implantable collamer lens of diopter -12.00/2.0/092 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2023.The patient experienced excessive vaulting and significant reduction of iridocorneal angles.On (b)(6) 2023 the lens was explanted.On the same day separate surgery a shorter length lens was implanted and the problem was resolved.Status of eye: "ac much more stable depth after exchange, normal iop, vault and ac depth much improved".The reporter indicated the cause of the event was a patient related factor and the device did not fail to perform as intended.H6-health effect - impact code: "4629" should be removed and "4627" should be added.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6- medical device problem code: "1494- off label use (pre exisiting: progressive myopia)" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17962098
Report Number2023826-2023-04552
Device Sequence Number15359321
Product Code QCB
UDI-Device Identifier00841542115254
UDI-Public00841542115254
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberVTICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/14/2023
01/09/2024
01/19/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date12/01/2023
01/09/2024
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale